Scientists from the European society of cardiology announced that a drug that is often used to lower blood pressure and to deal with angina, can cause sudden cardiac arrest, according to ZN with reference to EurekAlert!.
In the study, researchers examined the drugs, which contain nifedipine (30 and 60 mg) and amlodipine (5 and 10 mg). Usually, doctors prescribe a smaller dose, increasing it if the pressure is not reduced, or chest pain does not pass. It turned out that high doses of nifedipine (60 mg daily) is associated with a higher risk of sudden cardiac arrest compared with those who these drugs does not accept.
“Nifedipine and amlodipine are often used by many cardiologists and other doctors, and the choice often depends on the preferences of the physician and personal experience. Both drugs, as a rule, are considered equally effective and safe, and none of them is associated with sudden cardiac arrest. This study suggests that high doses of nifedipine may increase the risk of sudden cardiac death due to fatal arrhythmia of the heart, while amlodipine – no,” said the study’s lead author Hanno tan.
However, he stressed that the results of his team require further confirmation by other researchers.